×

zbMATH — the first resource for mathematics

Topological atlas of the Kowalevski-Sokolov top. (English) Zbl 1398.70014
Summary: We investigate the phase topology of the integrable Hamiltonian system on \(e(3)\) found by V. V. Sokolov (2001) and generalizing the Kowalevski case. This generalization contains, along with a homogeneous potential force field, gyroscopic forces depending on the configurational variables. The relative equilibria are classified, their type is calculated and the character of stability is defined. The Smale diagrams of the case are found and the isoenergy manifolds of the reduced systems with two degrees of freedom are classified. The set of critical points of the momentum map is represented as a union of critical subsystems; each critical subsystem is a one-parameter family of almost Hamiltonian systems with one degree of freedom. For all critical points we explicitly calculate the characteristic values defining their type. We obtain the equations of the diagram of the momentum map and give a classification of isoenergy and isomomentum diagrams equipped with the description of regular integral manifolds and their bifurcations. We construct the Smale-Fomenko diagrams which, when considered in the enhanced space of the energy-momentum constants and the essential physical parameters, separate 25 different types of topological invariants called the Fomenko graphs. We find all marked loop molecules of rank 0 nondegenerate critical points and of rank 1 degenerate periodic trajectories. Analyzing the cross-sections of the isointegral equipped diagrams, we get a complete list of the Fomenko graphs. The marks on them producing the exact topological invariants of Fomenko-Zieschang can be found from previous investigations of two partial cases with some additions obtained from the loop molecules or by a straightforward calculation using the separation of variables.

MSC:
70E17 Motion of a rigid body with a fixed point
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Sokolov, V. V.; Kuznetsov, V. B. (ed.), A generalized kowalewski Hamiltonian and new integrable cases on e(3) and so(4), 304-315, (2002), Providence, R.I.
[2] Yehia, H. M., New integrable cases in the dynamics of rigid bodies, Mech. Res. Comm., 13, 169-172, (1986) · Zbl 0606.70008
[3] Sokolov, V. V., A new integrable case for the Kirchhoff equation, Theoret. and Math. Phys., 129, 1335-1340, (2001) · Zbl 1036.70003
[4] Borisov, A. V.; Mamaev, I. S.; Sokolov, V. V., A new integrable case on so(4), Dokl. Phys., 46, 888-889, (2001)
[5] Vershilov, A. V.; Grigoryev, Yu.A.; Tsiganov, A.V., On an integrable deformation of the Kowalevski top, Nelin. Dinam., 10, 223-236, (2014) · Zbl 1348.70041
[6] Bolsinov, A.V.; Borisov, A. V.; Mamaev, I. S., Topology and stability of integrable systems, Russian Math. Surveys, 65, 259-318, (2010) · Zbl 1202.37077
[7] Borisov, A. V.; Mamaev, I. S., Topological analysis of an integrable system related to the rolling of a ball on a sphere, Regul. Chaotic Dyn., 18, 356-371, (2013) · Zbl 1334.37059
[8] Bolsinov, A.V.; Borisov, A. V.; Mamaev, I. S., The bifurcation analysis and the Conley index in mechanics, Regul. Chaotic Dyn., 17, 457-478, (2012) · Zbl 1252.76055
[9] Bolsinov, A.V. and Fomenko, A. T., Integrable Hamiltonian Systems: Geometry, Topology, Classification, Boca Raton, Fla.: CRC, 2004. · Zbl 1056.37075
[10] Fomenko, A. T.; Tsishang, Kh., A topological invariant and a criterion for the equivalence of integrable Hamiltonian systems with two degrees of freedom, Math. USSR-Izv., 36, 567-596, (1991) · Zbl 0723.58024
[11] Smale, S., Topology and mechanics: 1, Invent. Math., 10, 305-331, (1970) · Zbl 0202.23201
[12] Komarov, I. V.; Sokolov, V.V.; Tsiganov, A.V., Poisson maps and integrable deformations of the Kowalevski top, J. Phys. A, 36, 8035-8048, (2003) · Zbl 1073.70005
[13] Komarov, I. V., Kowalewski basis for the hydrogen atom, Theoret. and Math. Phys., 47, 320-324, (1981)
[14] Komarov, I. V.; Kuznetsov, V.B., Kowalewski’s top on the Lie algebras o(4), e(3) and o(3, 1), J. Phys. A, 23, 841-846, (1990) · Zbl 0714.58024
[15] Jurdjevic, V., Integrable Hamiltonian systems on Lie groups: kowalewski type, Ann. of Math. (2), 150, 605-644, (1999) · Zbl 0953.37012
[16] Borisov, A. V.; Mamaev, I. S.; Kholmskaya, A.G., Kovalevskaya top and generalizations of integrable systems, Regul. Chaotic Dyn., 6, 1-16, (2001) · Zbl 0977.37031
[17] Kötter, F., Sur le cas traité par M-me Kowalevski de rotation d’un corps solide pesant autour d’un point fixe, Acta Math., 17, 209-263, (1893) · JFM 24.0889.01
[18] Kharlamov, M.P., Topological analysis and Boolean functions: 1. methods and application to classical systems, Nelin. Dinam., 6, 796-805, (2010)
[19] Kozlov, I.K., The topology of the Liouville foliation for the Kovalevskaya integrable case on the Lie algebra so(4), Sb. Math., 205, 532-572, (2014) · Zbl 1305.37031
[20] Ryabov, P.E., Phase topology of one irreducible integrable problem in the dynamics of a rigid body, Theoret. and. Math. Phys., 176, 1000-1015, (2013) · Zbl 1286.70023
[21] Kharlamov, M.P., Extensions of the appelrot classes for the generalized gyrostat in a double force field, Regul. Chaotic Dyn., 19, 226-244, (2014) · Zbl 1309.70007
[22] Sokolov, V. V.; Tsiganov, A.V., Lax pairs for the deformed Kowalevski and Goryachev-Chaplygin tops, Theoret. and Math. Phys., 131, 543-549, (2002) · Zbl 1051.70002
[23] Kharlamov, M.P., Symmetry in systems with gyroscopic forces, Mekh. Tverd. Tela, 15, 87-93, (1983) · Zbl 0519.70007
[24] Kharlamov, M.P.; Ryabov, P. E., Smale-fomenko diagrams and rough topological invariants of the Kowalevski-yehia case, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 4, 40-59, (2011) · Zbl 1299.70009
[25] Jacob, A., Invariant manifolds in the motion of a rigid body about a fixed point, Rev. Roumaine Math. Pures Appl., 16, 1497-1521, (1971) · Zbl 0227.70003
[26] Gashenenko, I.N., Integral manifolds in the problem of motion of a heavy rigid body, Mekh. Tverd. Tela, 33, 20-32, (2003) · Zbl 1120.70312
[27] Borisov, A. V.; Mamaev, I. S., Rigid body dynamics: Hamiltonian methods, integrability, chaos, izhevsk: R&C dynamics, (2005) · Zbl 1114.70001
[28] Clebsch, A., Über die bewegung eines Körpers in einer flüssigkeit, Math. Ann., 3, 238-262, (1870) · JFM 02.0733.01
[29] Oshemkov, A.A., Fomenko invariants for themain integrable cases of the rigid body motion equations, Adv. in Soviet Math., 6, 67-146, (1991) · Zbl 0745.58028
[30] Ryabov, P.E., Bifurcations of first integrals in the Sokolov case, Theoret. and. Math. Phys., 134, 181-197, (2003) · Zbl 1178.37052
[31] Malkin, I.G., Theory of Stability of Motion, Ann Arbor, Mich.: Univ. of Michigan Library, 1958; see also: Moscow: Nauka, 1952 (Russian).
[32] Lerman, L.M.; Umanskii, Ya. L., Structure of the Poisson action of R2 on a four-dimensional symplectic manifold: 1, Selecta Math. Sov., 6, 365-396, (1987) · Zbl 0635.58009
[33] Dragović, V.; Kukić, K., Systems of Kowalevski type and discriminantly separable polynomials, Regul. Chaotic Dyn., 19, 162-184, (2014) · Zbl 1357.37081
[34] Dragović, V.; Kukić, K., The Sokolov case, integrable Kirchhoff elasticae, and genus 2 theta functions via discriminantly separable polynomials, Proc. Steklov Inst. Math., 286, 224-239, (2014) · Zbl 1322.37026
[35] Appelrot, G.G., Non-completely symmetric heavy gyroscopes, in motion of a rigid body about a fixed point: collection of papers in memory of S. V. Kovalevskaya, 61-156, (1940)
[36] Ipatov, A. F., The motion of S.V. kowalevskaya gyroscope on the boundary of the ultra-elliptical region, Uch. Zap. Petrozavodsk. Univ., 18, 6-93, (1970)
[37] Kharlamov, M.P., Bifurcation of common levels of first integrals of the Kovalevskaya problem, J. Appl. Math. Mech., 47, 737-743, (1983) · Zbl 0579.70003
[38] Kharlamov, M.P., Bifurcation diagrams of the Kowalevski top in two constant fields, Regul. Chaotic Dyn., 10, 381-398, (2005) · Zbl 1133.70306
[39] Kharlamov, M.P., Bifurcation diagrams and critical subsystems of the Kowalevski gyrostat in two constant fields, Hiroshima Math. J., 39, 327-350, (2009) · Zbl 1355.70009
[40] Fomenko, A. T., Symplectic Geometry, 2nd ed., Adv. Stud. Contemp. Math., vol. 5, Boca Raton, Fla.: CRC Press, 1995. · Zbl 0873.58031
[41] Bogoyavlenskii, O. I., Integrable Euler equations on Lie algebras arising in problems of mathematical physics, Math. USSR-Izv., 25, 207-257, (1985) · Zbl 0583.58012
[42] Kharlamov, P. V., Lectures on the Dynamics of a Rigid Body, Novosibirsk: NGU, 1965 (Russian). · Zbl 0202.57203
[43] Yehia, H. M., On certain integrable motions of a rigid body acted upon by gravity and magnetic fields, Internat. J. Non-Linear Mech., 36, 1173-1175, (2001) · Zbl 1345.70008
[44] Kharlamov, M.P., Generalized 4th appelrot class: the region of existence of motion and separation of variables, Nelin. Dinam., 2, 453-472, (2006)
[45] Kharlamov, M.P., Complete topological atlas of an integrable system with two or three degrees of freedom, Pontryagin readings XXIV: book of abstracts, 210-211, (2013)
[46] Kharlamov, M.P., Topological analysis of classical integrable systems in the dynamics of the rigid body, Soviet Math. Dokl., 28, 802-805, (1983) · Zbl 0561.58021
[47] Bolsinov, A.V.; Richter, P. H.; Fomenko, A. T., The method of loop molecules and the topology of the Kovalevskaya top, Sb. Math., 191, 151-188, (2000) · Zbl 0983.37068
[48] Kharlamov, M.P., Topological Analysis of Integrable Problems of Rigid Body Dynamics, Leningrad: Leningr. Gos. Univ., 1988 (Russian).
[49] Kharlamov, M.P., Phase topology of one integrable case of the rigid body motion, Mekh. Tverd. Tela, 11, 50-64, (1979) · Zbl 0496.70015
[50] Pogosian, T. I.; Kharlamov, M.P., Bifurcation set and integral manifolds in the problem concerning the motion of a rigid body in a linear force field, J. Appl. Math. Mech., 43, 452-462, (1979) · Zbl 0467.70009
[51] Kharlamov, M.P.; Ryabov, P. E., Bifurcations of the first integrals of the Kowalevski-yehia case, Regul. Chaotic Dyn., 2, 25-40, (1997) · Zbl 0935.70005
[52] Kharlamov, M.P.; Kharlamova, I. I.; Shvedov, E. G., Bifurcation diagrams on isoenergetic levels of the Kowalevski-yehia gyrostat, Mekh. Tverd. Tela, 40, 77-90, (2010)
[53] Kharlamova, I. I.; Ryabov, P.E., Electronic atlas of bifurcation diagrams of the Kowalevski-yehia gyrostat, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2, 147-162, (2011) · Zbl 1299.70010
[54] Kharlamov, M.P., Ryabov, P. E., Kharlamova, I. I., Savushkin, A.Yu., and Shvedov, E. G., Topological Atlas of the Kowalevski-Yehia Gyrostat: Analytical Results and Topological Analysis: Preprint, arXiv:1411.6248 (2014) (Russian). · Zbl 1051.70002
[55] Kharlamov, M.P., The critical set and the bifurcation diagram of the problem of motion of the Kowalevski top in double field, Mekh. Tverd. Tela, 34, 47-58, (2004)
[56] Richter, P. H.; Dullin, H.R.; Wittek, A., Kovalevskaya top: film C1961, publ. wiss. film., Sekt. Techn. Wiss./Naturwiss., 13, 33-96, (1997)
[57] Bolsinov, A.V.; Matveev, V. S.; Fomenko, A. T. (ed.); Manturov, O. V. (ed.); Trofimov, V.V. (ed.), Integrable Hamiltonian systems: topological structure of saturated neighborhoods of nondegenerate singular points, 31-56, (1988), Amsterdam · Zbl 0989.37055
[58] Morozov, P. V., Topology of Liouville foliations of cases of Steklov and Sokolov integrability of the Kirchhoff equations, Sb. Math., 195, 369-412, (2004) · Zbl 1072.37045
[59] Topalov, P. I., Calculation of the fine fomenko-zieschang invariant for basic integrable cases of the motion of a rigid body, Sb. Math., 187, 451-468, (1996) · Zbl 0873.58040
[60] Kharlamov, M.P., Phase topology of one system with separated variables and singularities of the symplectic structure, J. Geom. Phys., 87, 248-265, (2015) · Zbl 1302.70011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.